MAUDE Adverse Event Report: CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT

CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT
Model Number HM16C
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 3005471919.
 
Event or Problem Description
End user reports he caths 4-6 times a day for retention.He said "he gets 540 catheters at a time as he gets a 3 month order at a time.When he first got this order (he is nearly done with as he only has 2 boxes left) a few months ago, he said he noted this concern and has continued to use them.He estimates about 1/3 to 1/2 of this entire order so far was affected.He noted 2 different lots he found catheters with the same issue in but did not know how many of each mu box per lot he received.He said the tip end of the catheters are stuck in the seal of the packaging, so this makes them stuck inside when he goes to remove them from packaging after prepping them.He said he has to "yank them" out of packaging.He said due to this, the tip is affected as it doesn't feel as smooth as it should, feels like something tiny is sticking to the tip.He said going in it is ok, not too much discomfort but upon removal, it will feel it scratching the length of his urethra only on these that are affected.Has never had any bleeding with use of these even with reported defect or any lasting harm he said.".
 
Additional Manufacturer Narrative
A full 5m1e investigation was conducted to determine whether production contributed to the sticking issue.Key findings man all operators and inspectors were trained, certified, and competent.No deviations in personnel performance.Machine coating machines ytc004 / ytc005 / ytc007 operated normally during (b)(6) 2025.No alarms, downtime, or abnormal process parameters.Material primer (112754e) and topcoat (115677p) passed incoming inspection and were released correctly.Method / measurement coating preparation, viscosity checks, labeling, and 48 hour usage limits were followed.Coating process and inspection records (first article + in process) met all requirements.Each catheter was inspected for roughness, eyelet blockage, coating uniformity, curing, and tackiness¿no abnormalities found.Required 24 hour hanging time after coating was correctly executed.Environment pouch uses medical grade dialysis paper, which is porous.High humidity can allow moisture to penetrate the pouch, causing sticking between catheter and pouch.Packaging area humidity records showed no excursions during production.Measurement (final qc) process and outgoing inspection records were compliant.Conclusion no production related abnormalities were identified.Sticking is attributed to the inherent porosity of the dialysis paper, which allows moisture ingress under high humidity storage or transport conditions.This is a known characteristic previously addressed in scar2188068 escalated to capa 2226865 with, no further actions required at the moment.Root cause moisture penetration through the porous dialysis paper when exposed to high humidity for extended periods, leading to catheter¿pouch adhesion.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 3005471919.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
CURE CATHETER
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key23726870
Report Number1049092-2025-00298
Device Sequence Number13430084
Product Code EZD
UDI-Device Identifier00815947020352
UDI-Public00815947020352
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHM16C
Device Lot Number25B04104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age82 YR
Patient SexMale